Alert archive / Iowa / Special Weather Statements in 2018
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 7, 2018, 1:28 PM CDT for Jones County, Iowa. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 1:28 PM CDT (18:28 UTC)
- Expired
- Aug 7, 2018, 1:45 PM CDT
- In force
- 17 min
- Issued by
- NWS Quad Cities, IA
County Jones County, IA
The radar
The Quad Cities radar (KDVN), 70 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
233 WWUS83 KDVN 071828 SPSDVN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 128 PM CDT TUE AUG 7 2018 IAZ053-054-071845- Jackson-Jones- 128 PM CDT TUE AUG 7 2018 ...A LINE OF SHOWERS AND THUNDERSTORMS will affect west central Jackson and northeastern Jones Counties... At 127 PM CDT...SHOWERS AND THUNDERSTORMS were located along a line extending from ...AND MOVING east AT 20 MPH. LOCATIONS IMPACTED INCLUDE... Onslow, Canton and Temple Hill. Funnel clouds of this nature are short lived and rarely touch the ground. However, if you notice one approaching the ground, move indoors to a place of safety. The National Weather Service will continue to closely monitor the situation. Please forward reports of funnel cloud sightings to the nearest law enforcement agency for relay to the National Weather Service. LAT...LON 4227 9080 4209 9087 4207 9110 4224 9103 TIME...MOT...LOC 1827Z 255DEG 18KT 4223 9095 4209 9101 $$ Uttech
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:30 AM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Aug 7, 6:30 AM CDT, 6 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Quad Cities IA IL 630 AM CDT Tue Aug 7 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 303 AM CDT Tue Aug 7 2018 Early this morning, showers and thunderstorms were moving across northern Missouri where a slow moving cold front was located. Numerous rounds of storms were identified on the radar. Another round of showers and thunderstorms were located across northern Iowa towards the area. This front, showers and storms will drive the short term forecast. && .SHORT TERM...(Today and Tonight) ISSUED AT 303 AM CDT Tue Aug 7 2018 Chances for precip should continue most of the day today as the cold front to the south will aid in rising motion across the southern CWA. Models and WV depict numerous waves in the H5 flow that will continue to cause chances for storms today. This should continue until the H5 wave axis skirts east of the area. Current indications are that this could occur by 06z Wednesday. This morning, it appears that storms to the south of the CWA have capped off the moisture feed. This means that the best chance of rain will be across the southern CWA during this morning. That said, as we get closer to sunrise, it may turn into a dry forecast. This afternoon, the main vort moves through the area. Hires guidance initiates convection across the central and northern CWA and then moves it to the east and south during the day. This may be the best chance for the rest of the CWA to see precip today. Deep layer shear of near 40 kts will be enough for updraft organization, that said CAPE is weak, so strong storms could be possible today. SPC has a marginal risk of severe weather along and east of the Mississippi River. This threat is for damaging winds. Precip should end a little after sunset across the area tonight. .LONG TERM...(Wednesday through Monday) ISSUED AT 303 AM CDT Tue Aug 7 2018 Not much change in the extended. A benign stretch of weather is expected, with seasonal temps of highs in the 80s and lows in the 60s and relatively light winds of 0-10 MPH; with NW flow aloft and surface ridge of high pressure. There are some spotty mainly low end (20-30 percent) precip chances Thursday afternoon through Sunday; as upper level waves filter southward into the region. Will likely see a lot of dry hours. The best chance (40-50%) is Friday afternoon across the northeast third of the CWA. Overall, not much in the way of measurable rain through the extended. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 627 AM CDT Tue Aug 7 2018 Two main concerns in the TAF period. The first is the chance for thunderstorms today. Thunderstorms should redevelop this afternoon, however, with low confidence on position decided to leave out of TAF until it becomes clear where they will occur. The other is the chance of IFR and even LIFR conditions late in the period. Started to trend this way in the TAFs, however low confidence precludes putting it in now. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...14 AVIATION...Gibbs
Hazardous weather outlook, Aug 7, 3:25 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 AM CDT Tue Aug 7 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected today. The main threat from any thunderstorm would be lightning and gusty winds. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 7, 7:47 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HEAVY RAIN 2 NNW OAKLAND MILLS 40.97N 91.63W
08/07/2018 M1.25 INCH HENRY IA TRAINED SPOTTER
&&Local storm report, Aug 7, 9:27 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN 4 SE LORAN 42.18N 89.87W
08/07/2018 M2.75 INCH CARROLL IL TRAINED SPOTTER
SINCE 7PM SUNDAY.
&&Special weather statement, Aug 7, 12:59 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 1259 PM CDT TUE AUG 7 2018 ILZ009-071830- Whiteside- 1259 PM CDT TUE AUG 7 2018 ...Showers capable of producing funnel clouds will affect east central Whiteside County... At 1259 PM CDT...Showers capable of producing funnel clouds were located over Rock Falls and moving east AT 15 MPH. LOCATIONS IMPACTED INCLUDE... Sterling, Rock Falls, Emerson, Yeoward Addition, Whiteside County Airport, Galt, Grimes Addition, Douglas Park, Agnew and Como. Funnel clouds of this nature are short lived and rarely touch the ground. However, if you notice one approaching the ground, move indoors to a place of safety. The National Weather Service will continue to closely monitor the situation. Please forward reports of funnel cloud sightings to the nearest law enforcement agency for relay to the National Weather Service. LAT...LON 4172 8983 4182 8985 4184 8963 4174 8963 TIME...MOT...LOC 1759Z 264DEG 15KT 4176 8978 Uttech
Special weather statement, Aug 7, 1:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 128 PM CDT TUE AUG 7 2018 IAZ053-054-071845- Jackson-Jones- 128 PM CDT TUE AUG 7 2018 ...A LINE OF SHOWERS AND THUNDERSTORMS will affect west central Jackson and northeastern Jones Counties... At 127 PM CDT...SHOWERS AND THUNDERSTORMS were located along a line extending from ...AND MOVING east AT 20 MPH. LOCATIONS IMPACTED INCLUDE... Onslow, Canton and Temple Hill. Funnel clouds of this nature are short lived and rarely touch the ground. However, if you notice one approaching the ground, move indoors to a place of safety. The National Weather Service will continue to closely monitor the situation. Please forward reports of funnel cloud sightings to the nearest law enforcement agency for relay to the National Weather Service. LAT...LON 4227 9080 4209 9087 4207 9110 4224 9103 TIME...MOT...LOC 1827Z 255DEG 18KT 4223 9095 4209 9101 Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:00 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Van Buren | 45 min |
| Aug 6, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 37 min |
| Aug 7, 5:13 PM CDT | Special Weather Statement | DVN | Benton | 32 min |
| Aug 7, 5:21 PM CDT | Special Weather Statement | DVN | Van Buren | 39 min |
| Aug 7, 5:51 PM CDT | Special Weather Statement | DVN | Benton, Linn | 54 min |
| Aug 7, 12:59 PM CDT | Special Weather Statement | DVN | Whiteside | 31 min |
| Aug 6, 7:08 PM CDT | Special Weather Statement | DVN | Scotland | 22 min |
Nearby
Special Weather Statements in Iowa, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.